Madrid, August 7 (European Press) –
The World Health Organization (WHO) has warned that a batch of “COLD OUT” syrup (paracetamol and chlorpheniramine maleate) found in the Republic of Iraq was contaminated, although the product may have marketing authorization in other countries and may Already distributed in other countries. , sold to other countries through informal markets.
Paracetamol and Chlorpheniramine Syrup is used to treat and relieve symptoms of the common cold and allergies.
A sample of the “COLD OUT” syrup was collected from somewhere in the aforementioned country and submitted for laboratory analysis. The samples were found to contain unacceptable levels of diethylene glycol (0.25%) and ethylene glycol (2.1%) as contaminants. Diethylene glycol and ethylene glycol are toxic to humans and potentially fatal when ingested, and the acceptable safe limit for these two ingredients is no more than 0.10%.
Using this contaminated product is unsafe and could result in serious injury or death, especially by children. Toxic effects may include abdominal pain, vomiting, diarrhea, inability to urinate, headache, altered mental status, and acute kidney injury that may lead to death.
The declared manufacturer of the affected batch is Fourrts (India) Laboratories PVT. LTD, the product claims to be manufactured by Dabilife Pharma PVT. Ltd. – India. To date, the declared manufacturers and marketers have not provided assurances to WHO regarding the safety and quality of the products.
Advice to regulators and the public
The World Health Organization advises against use of affected products, if any. The World Health Organization insists: “If you or someone you know has used or may use the affected product, or if you experience adverse or unexpected side effects after use, you are advised to see a health professional immediately.”
Although this medical product alert concerns only one batch of products, out of an abundance of caution, WHO recommends increased monitoring and testing of the entire product.
Therefore, the UN health agency is asking supply chains in countries and territories that may be affected by these products to be more vigilant and diligent.
Enhanced regulation of informal/unregulated markets is also recommended. National regulatory and health authorities are advised to notify WHO immediately if these substandard products are found in their respective countries.
Manufacturers of syrups, especially those containing excipients such as propylene glycol, polyethylene glycol, sorbitol, and/or glycerol/glycerol, should test for the presence of ethylene glycol and diglycol before using them in medicine Pollutants such as alcohol.
Healthcare professionals should report any suspected cases of adverse reactions related to the use of contaminated medicines to the national regulatory agency/national pharmacovigilance centre.